Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 11, NWS El Paso, TX

April 16, 20077 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 16, 2007, 7:36 AM MDT for 7 counties in New Mexico. It took effect at Apr 16, 2007, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 7:36 AM MDT (13:36 UTC)
In effect from
Apr 16, 2007, 2:00 PM MDT
Expired
Apr 16, 2007, 8:00 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3280 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 161336
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
736 AM MDT MON APR 16 2007

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
LOWLAND DESERTS OF SOUTHWESTERN NEW MEXICO...

.BECOMING BREEZY TO WINDY THIS AFTERNOON AS AN AREA OF LOW
PRESSURE ALOFT MOVES ACROSS NORTHERN NEW MEXICO. HUMIDITY WILL
DROP INTO THE LOW AND MIDDLE TEENS ACROSS THE LOWLAND DESERTS THIS
AFTERNOON AND EVENING. THE STRONG WINDS AND LOW HUMIDITY...COMBINED
WITH HIGH TO VERY HIGH FIRE DANGER RATINGS...WILL CAUSE CRITICAL
FIRE DANGER CONDITIONS AT ELEVATIONS BELOW 65OO FEET FOR THIS
AFTERNOON AND EVENING.

NMZ111-112-162145-
/O.NEW.KEPZ.FW.W.0011.070416T2000Z-070417T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
736 AM MDT MON APR 16 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING. 

LOW PRESSURE MOVING ACROSS NORTHERN NEW MEXICO WILL BRING BREEZY
TO WINDY CONDITIONS TO MUCH OF THE AREA THIS AFTERNOON. WINDS
WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON WITH GUSTS NEAR 35
MPH. THE STRONG WINDS...COMBINED WITH HUMIDITY OF 15 PERCENT OR
BELOW AND HIGH TO VERY HIGH FIRE DANGER RATINGS...REQUIRE A RED
FLAG WARNING FOR THE LOWLAND DESERTS BELOW 6500 FEET THIS
AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 5:01 AM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 16, 5:01 AM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
501 AM MDT MON APR 16 2007

.SYNOPSIS...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL HELP GENERATE WINDY
CONDITIONS TODAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS.
TEMPERATURES TODAY AND TOMORROW WILL RUN A FEW DEGREES BELOW
NORMAL. BUT AFTER THE STORM SYSTEM HAS MOVED TO OUR EAST WE WILL
SEE A RETURN TO SEASONAL TEMPERATURES WITH BREEZY TO WINDY
AFTERNOONS THROUGH THE COMING WEEKEND.

&&

.DISCUSSION...
THE FORECAST MODELS ARE CONTINUING TO TINKER WITH THE EXACT TRACK
OF THE UPPER LOW CURRENTLY LOCATED OVER SOUTHERN NEVADA. THE NAM
HAS HELD STEADY AND THE GFS HAS MOVED THE TRACK A LITTLE FURTHER
SOUTH. LOOKS LIKE THE LOW WILL MOVE ACROSS THE NORTHERN FORECAST
ZONES. SINCE THIS TRACK IS A LITTLE FURTHER SOUTH THAN
YESTERDAYS TRACK...I HAVE INSERTED SOME SLIGHT CHANCE POPS FOR
ALL OF THE LOWLANDS. I DONT EXPECT MUCH IF ANY RAIN WILL REACH
THE GROUND...BUT I CANT RULE IT OUT EITHER. ALSO SNOW LEVELS
WILL RUN BETWEEN 8 AND 9 THOUSAND FEET. IM NOT EXPECTING
MUCH...IF ANY...SNOW SINCE WE ARE SO DRY AT THE SURFACE. WE WILL
HOWEVER SEE SOME BREEZY TO OCCASIONALLY WINDY CONDITIONS TODAY.
RIGHT NOW I DONT THINK BLOWING DUST WILL BE MUCH OF A PROBLEM
WITH THIS SYSTEM SO I HAVENT MENTIONED ANY IN THE FORECAST. IN
THE WAKE OF THE LOW ON TUESDAY SLIGHTLY COOLER AIR WILL FILTER
INTO THE AREA WHICH WILL HELP KEEP OUR HIGHS A FEW DEGREES BELOW
NORMAL.

AFTER TUESDAY A SHORT WAVE RIDGE FOLLOWED BY A LONG WAVE TROF
WILL MOVE ACROSS THE SOUTHWEST. THE TROF WILL STAY WELL TO OUR
NORTH SO THAT MEANS FROM WEDNESDAY ON WE CAN EXPECT TO SEE PLENTY
OF SUN WITH NEAR NORMAL OR SLIGHTLY ABOVE NORMAL TEMPERATURES.
ALSO SINCE IT IS APRIL IT WONT TAKE MUCH TO BUMP US INTO THE
BREEZY CATEGORY.

LOOKING AT NEXT WEEKEND A STRONG SHORT WAVE TROF WILL ROTATE
THROUGH THE LONG WAVE TROF. THIS SYSTEM TOO LOOKS TO REMAIN TO
THE NORTH...BUT IT DOES HELP GENERATE A LEE SIDE SURFACE TROF
WHICH WOULD LEAD TO WINDY CONDITIONS TO THE AREA ON SATURDAY.

&&

.AVIATION...
VFR CONDITIONS EXPECTED TODAY. STRONG SURFACE WINDS WILL GENERATE
TURBULENCE NEAR AND DOWNSTREAM OF AREA MOUNTAINS. THERE MAY BE
SOME ISOLATED AREAS OF LOW SURFACE VISIBILITIES DUE TO BLOWING
DUST.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77  52  76  47  82 /  10  10   0   0   0
SIERRA BLANCA TX        74  51  71  45  81 /  10  10   0   0   0
LAS CRUCES              75  48  77  43  82 /  10  10   0   0   0
ALAMOGORDO              75  48  74  42  82 /  10  10  10   0   0
CLOUDCROFT              54  29  54  27  58 /  10  10  10   0   0
TRUTH OR CONSEQUENCES   74  48  73  42  82 /  10  10   0   0   0
SILVER CITY             64  40  65  38  73 /  10  10   0   0   0
DEMING                  77  48  77  43  82 /  10  10   0   0   0
LORDSBURG               76  48  75  44  84 /  10  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

15/15
Hazardous weather outlook, Apr 16, 5:56 AM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
556 AM MDT MON APR 16 2007

NMZ022>025-030>032-TXZ055-056-171200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
556 AM MDT MON APR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN APPROACHING
UPPER LEVEL STORM SYSTEM WILL HELP GENERATE BREEZY TO WINDY
CONDITIONS TODAY. AT THIS TIME BLOWING DUST DOES NOT APPEAR TO BE
A PROBLEM FOR TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. OCCASIONALLY
BREEZY TO WINDY EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.